Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online
Ask a Urologist   »  

Noticed red rashes on penis head and uncomfortable thin blister. Should I stop taking doxycycline?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
i started taking a 10 day course of doxycycline 100 mg for bronchitis 4 days ago. I notice a red rash on the head of my penis yesterday. Today I have an uncomfortable thin blister there. Should I stop taking the medication? What can i use to treat the blister? Thank you.
Posted Sun, 14 Oct 2012 in Penis Problems
Answered by Dr. Raju A.T 43 minutes later

Thanks for your query.

Based on your description the rash on the penis head appears probably due to herpes.

Doxycycline is not related to the penile lesion, in fact doxycycline is used to treat many of the sexually transmitted infections.

Do consult a dermatologist to get the lesion examined and rule out the herpes.Meanwhile do apply Ointment Acyclovir twice daily over the lesion.This ointment will contain the infection if it is due to herpes and treat it within few days.

Do not handle the lesion frequently , as it can spread to other parts of the penis.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor